MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); No Information (3190)
Date of Event 12/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2015 a patient received a carbomedics standard mechanical mitral valve, m7-025.The manufacturer was notified on (b)(6) 2018 that the device had been explanted.No additional information was received.
 
Additional Manufacturer Narrative
The manufacturer received additional information from the site on apr.02, 2019.The following updated event summary has been included in section b5: on (b)(6) 2015 a patient received a carbomedics standard mechanical mitral valve, m7-025.The manufacturer was notified on that the device had been explanted on (b)(6) 2018.The device was explanted due to valve thrombosis.No device malfunctions were identified.The device is not available for return and analysis as it was sent to pathology per site explant protocol.The patient was discharged and sent home.Information regarding the device used as a replacement was not provided.No information regarding the device functionality prior to the event is available.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the above information the event is attributable to valve thrombosis requiring reoperation and explant.Because the device is not available for return and analysis no further investigations are possible at this time.The root cause of the thrombosis is thus unknown at this time.Fields changed: b4, b5, d7, g4, g7, h2, h6.
 
Event or Problem Description
On (b)(6)2015 a patient received a carbomedics standard mechanical mitral valve, m7-025.The manufacturer was notified on that the device had been explanted on (b)(6) 2018.The device was explanted due to valve thrombosis.No device malfunctions were identified.The device is not available for return and analysis as it was sent to pathology per site explant protocol.The patient was discharged and sent home.Information regarding the device used as a replacement was not provided.No information regarding the device functionality prior to the event is available.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8262580
Report Number3005687633-2019-00104
Device Sequence Number16658324
Product Code LWQ
UDI-Device Identifier08022057012715
UDI-Public(01)08022057012715(240)M7-025(17)170119
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2017
Device Model NumberCPHV
Device Catalogue NumberM7-025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/24/2018
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR